MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 5 MM, 1 PCS.; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)

OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 5 MM, 1 PCS.; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Model Number WA51181S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during cleaning, after an unspecified therapeutic laparoscopic procedure at an unknown date, it was noticed that the irrigation connector of the valve tubing was damaged.It is unknown when this damage occurred.However, the intended procedure was successfully completed with the same set of equipment and there was no adverse event or patient injury.
 
Additional Manufacturer Narrative
Additional information: device manufacture date.Device evaluation: the suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), (b)(4) (returned to omsc on 2018-05-02).The evaluation/investigation confirmed that the valve tubing's irrigation connector is damaged and that two fragments of 4 x 3 mm and 4 x 1 mm in size are broken off and missing.The cause of this damage is mechanical overload during connection and/or disconnection of the tubing set.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the valve tube without showing any abnormalities.The case will be closed from olympus side with no further actions.However, the event/incident will be recorded for trending and surveillance purposes.In addition, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 5 MM, 1 PCS.
Common Device Name
SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7489680
Report Number9610773-2018-00045
Device Sequence Number19186644
Product Code GCJ
UDI-Device Identifier04042761052658
UDI-Public04042761052658
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51181S
Device Catalogue NumberWA51181S
Device Lot Number179W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1